MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF XLPE 28 20 DEG 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REF XLPE 28 20 DEG 54-56 F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71333325
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that liner implant didn't lock with the acetabular cup.The surgeon tried many times to get it seated in the cup, which was already implanted with a 6.5mm cancellous screw.Then he removed the screw, acetabular cup and the liner.Finally completed the procedure by fixing a reflection all poly cemented cup, but surgery had a delay greater tan 30 minutes.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual inspection of the returned liner indicated no obvious signs of damage.The shell indicated damage to one of the screw holes.Dimensional evaluation was performed on the reflection shell.All checked features measured within tolerance with the exception of the left and center screw holes on cmm, which measured marginally oversized; potentially due to use of the device.Dimensional inspection was performed on the liner.Profile of splines at gage point measured marginally over-sized on cmm in one small area near the alignment mark, due to attempted use; all other portions of the spline and other features were within tolerance.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed parts revealed no prior complaints.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual inspection of the returned liner indicated no obvious signs of damage.The shell indicated damage to one of the screw holes.The screws indicated damage to the hex feature.Dimensional evaluation was performed on the reflection shell.All checked features measured within tolerance with the exception of the left and center screw holes on cmm, which measured marginally oversized; potentially due to use of the device.Dimensional inspection was performed on the liner.Profile of splines at gage point measured marginally over-sized on cmm in one small area near the alignment mark, due to attempted use; all other portions of the spline and other features were within tolerance.A clinical analysis indicated that reportedly during the surgical procedure the surgeon was unsuccessful with getting the liner implant to lock with the acetabular cup resulting in a 45 minutes procedural delay.It was further communicated that the 45 minute delayed surgery time did not result in any adverse patient outcomes.Since no harm or injury to patient has been reported and limited details have been provided, no further clinical assessment is warranted.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
REF XLPE 28 20 DEG 54-56 F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7862646
Report Number1020279-2018-01789
Device Sequence Number16639492
Product Code LPH
UDI-Device Identifier03596010455628
UDI-Public03596010455628
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002747
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2017
Device Catalogue Number71333325
Device Lot Number17LM05092
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/13/2018
08/13/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date12/18/2018
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332525 - 18BM01522
Patient Age43 YR